Alert archive / Texas / Small Craft Advisories in 2012

Small Craft Advisory 62, NWS Brownsville, TX

December 22, 2012

NWS Brownsville, TX issued this small craft advisory at Dec 22, 2012, 7:44 PM CST. It took effect at Dec 22, 2012, 8:00 PM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Dec 22, 2012, 7:44 PM CST (01:44 UTC)
In effect from
Dec 22, 2012, 8:00 PM CST
Expired
Dec 23, 2012, 6:00 AM CST
In force
10 hr
Issued by
NWS Brownsville, TX

The text

As transmitted, in the capitals the NWS used until 2016.

188 
WHUS74 KBRO 230144
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
744 PM CST SAT DEC 22 2012

...HAZARDOUS MARINE CONDITIONS FOR THE LOWER TEXAS COASTAL WATERS...

.SURFACE LOW PRESSURE OVER SOUTH TEXAS INTERACTING WITH HIGH 
PRESSURE OVER THE GULF WATERS WILL CONTINUE TO INCREASE SOUTHEAST
WINDS BETWEEN 20 TO 25 KNOTS OVER THE GULF WATERS TONIGHT. CONDITIONS
IMPROVE BY THE EARLY MORNING HOURS.

GMZ150-155-170-175-230945-
/O.NEW.KBRO.SC.Y.0062.121223T0200Z-121223T1200Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
744 PM CST SAT DEC 22 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST SUNDAY. 


* WINDS: SOUTHEAST WINDS 20 TO 25 KNOTS.

* WAVES: SEAS INCREASING BETWEEN 5 TO 6 FEET OFFSHORE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV
2 follow-up statements
471 
WHUS74 KBRO 230939
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
339 AM CST SUN DEC 23 2012

...HAZARDOUS MARINE CONDITIONS FOR THE LOWER TEXAS COASTAL
WATERS...

.STRONGER WINDS AND SEAS REMAIN PERSISTENT THIS MORNING AND ARE
EXPECTED TO REMAIN THE SAME UNTIL AFTER SUNRISE WHEN THE PRESSURE
GRADIENT BEGINS TO SLACKEN. MARINE CONDITIONS TO IMPROVE LATER THIS
MORNING. 

GMZ150-155-170-175-231200-
/O.CON.KBRO.SC.Y.0062.000000T0000Z-121223T1200Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
339 AM CST SUN DEC 23 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY
THIS MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY
THIS MORNING. 

* WINDS: SOUTH WINDS AROUND 20 KNOTS.

* WAVES: SEAS 6 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV
199 
WHUS74 KBRO 231210
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
610 AM CST SUN DEC 23 2012

...WINDS CALMING OVER THE WESTERN GULF OF MEXICO...

.WINDS HAVE SLACKENED THIS MORNING AS BUILDING HIGH PRESSURE
OVER THE GULF OF MEXICO MOVES OFF TO THE EAST. WINDS WILL REMAIN
IN THE EXERCISE CAUTION RANGE THROUGH LATE THIS AFTERNOON.

GMZ150-155-170-175-231315-
/O.EXP.KBRO.SC.Y.0062.000000T0000Z-121223T1200Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
610 AM CST SUN DEC 23 2012

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

$$

68
HTTP://WWW.WEATHER.GOV/RGV

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Dec 22, 5:53 PM CST, 1 hour 51 minutes earlier.

Area forecast discussion, Dec 22, 5:53 PM CST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
553 PM CST SAT DEC 22 2012

.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

&&

.AVIATION...LATEST OBSERVATIONS SHOW CLOUD LAYER BETWEEN 3000 TO
5000 FEET COVERS MOST OF THE RIO GRANDE VALLEY WITH SOUTH TO SE
WINDS GUSTING UP TO 20 KNOTS. EXPECT THIS SE WINDS TO DECOUPLE
IN THE EVENING AS GRADIENT WEAKENS. ONSHORE SE FLOW WILL CONTINUE
TO INCREMENT MOISTURE CONTENT IN THE AREA ALLOWING FOR THIS CLOUD
DECK TO REMAIN THROUGH THE NIGHT. VFR CIGS/VISBY WILL CONTINUE
ACROSS THE THREE TAFS SITES WITH THE EXCEPTION FROM WEST OF MFE
AND EDINBURG NORTHWARD WHERE MVFR VISIBILITIES WILL BE POSSIBLE.
A MORE SOUTHERLY FLOW RETURNS SUNDAY INCREASING IN THE AFTERNOON
WITH GUSTS AROUND 20 TO 25 KNOTS.

&&

.PREV DISCUSSION... /ISSUED 139 PM CST SAT DEC 22 2012/

SHORT TERM /NOW THROUGH SUNDAY NIGHT/...MOISTURE RETURN IS ON IN
EARNEST THIS AFTERNOON AS SURFACE TEMPS AND DEWPOINTS REBOUND
QUICKLY AMID MOIST SOUTH TO SOUTHEASTERLY SURFACE AND LOW LEVEL
FLOW. AN INCREASINGLY THICK CLOUD DECK HAS FORMED UP AT ABOUT 3500
TO 5000 FT WITH SURFACE TEMPERATURES ABOUT ON TARGET IN THE LOW TO
MID 70S. A FEW SPRINKLES OF RAIN WILL BE POSSIBLE...MAINLY IN
CAMERON COUNTY...BUT DO NOT EXPECT MEASURABLE PRECIP THIS AFTERNOON
AND WILL LEAVE THE FORECAST DRY.

THROUGH TONIGHT A MID LEVEL JET MAX/TROUGH OVER THE BAJA CALIFORNIA
REGION WILL MOVE NORTHEASTWARD AS UPPER RIDGING OVER NORTHERN MEXICO
AND THE SOUTHERN PLAINS SLOWLY MOVES EASTWARD AHEAD OF IT. THIS WILL
INCREASE THE INTENSITY OF SURFACE AND LOW LEVEL RIDGING OVER THE
WESTERN AND CENTRAL GULF AND STRENGTHEN LOW LEVEL SURFACE TROUGHING
AND LEE TROUGHING OVER THE PLAINS AND IN THE LEE OF THE SIERRA MADRE
MOUNTAINS. WITH THAT AND CONTINUING LIGHT WAA EXPECT THIS LOW TO MID
CLOUD DECK TO STAY IN PLACE OVERNIGHT AND SURFACE WINDS TO REMAIN UP
IN THE 4 TO 8 MPH RANGE THROUGH THE OVERNIGHT HOURS AS THE BOUNDARY
LAYER PROBABLY WILL NOT COMPLETELY DECOUPLE TONIGHT. WINDS OVER THE
MARINE ZONES WILL BE MARGINAL FOR SMALL CRAFT BUT WILL HOLD OFF
UNTIL THE AFTERNOON MARINE PACKAGE FOR A FINAL GO/NO GO DECISION AS
IT WILL BE CLOSE.

BEHIND THE PASSING TROUGH 850 AND 700MB FLOW WILL TURN MORE TO THE
SOUTHWEST ALLOWING CLOUDS TO START TO BREAK UP BY LATE MORNING/EARLY
AFTERNOON. TEMPERATURES SHOULD BE 2 TO 3 DEGREES WARMER THAN TODAY
WITH A LITTLE MORE AFTERNOON SUN COVERAGE AND SLIGHTLY LARGER LOW TO
MID LEVEL THICKNESS VALUES PRESENT. NEW FORECAST HIGHS ARE IN THE
MID 80S ON AVERAGE WHICH IS HIGHER THAN NAM/GFS MOS/ENSEMBLE
CONSENSUS BUT ROUGHLY IN LINE WITH THE ECMWF MOS WHICH APPEARS MOST
REASONABLE GIVEN OUR HIGHS TODAY. SUNDAY WILL BE BREEZY...BUT A
LITTLE LESS THAN TODAY WITH WINDS AT ABOUT 15 TO 20 MPH IN THE LATE
MORNING/AFTERNOON. WINDS WILL DIMINISH THROUGH THE OVERNIGHT AND
PATCHY FOG WILL BECOME POSSIBLE AFTER 36 HOURS OF MOIST LOW LEVEL
RETURN FLOW AND SLACKENING WINDS AS THE BOUNDARY LAYER DECOUPLES
WITHOUT A SIGNIFICANT SYNOPTIC INFLUENCE PRESENT.

LONG TERM /MONDAY THROUGH SATURDAY/...DRY WEATHER WITH WELL ABOVE
NORMAL TEMPERATURES IS EXPECTED MONDAY AND TUESDAY IN ADVANCE OF
THE LATE TUESDAY MORNING TO EARLY TUESDAY AFTERNOON PASSAGE OF A
COLD FRONT. THIS FRONT WILL POUR DRIER AIR INTO DEEP SOUTH TEXAS
AND THE RIO GRANDE VALLEY COURTESY ALSO OF SURFACE HIGH PRESSURE
DROPPING SOUTH IN THE WAKE OF THE FRONT. DRY WEATHER WITH WELL
BELOW NORMAL TEMPERATURES IS EXPECTED TUESDAY NIGHT THROUGH
THURSDAY NIGHT...AND SOME FREEZING TEMPERATURES ARE POSSIBLE OVER
THE NORTHERN TIER OF COUNTIES IN THE BRO CWFA WEDNESDAY NIGHT.
TEMPERATURES WILL REBOUND FRIDAY AS AN ONSHORE FLOW RE-DEVELOPS
AND BRIEFLY PREVAILS IN ADVANCE OF THE FRIDAY NIGHT PASSAGE OF YET
ANOTHER COLD FRONT.

MARINE...NOW THROUGH SUNDAY NIGHT...SMALL CRAFT SHOULD CONTINUE TO
EXERCISE CAUTION ON ALL WATERWAYS THROUGH THE REMAINDER OF THE DAY
TODAY. CONDITIONS WILL BE AT LEAST EXERCISE CAUTION...AND POSSIBLY
ADVISORY LEVEL TONIGHT...ESPECIALLY ON THE OFFSHORE WATERS WITH 18
TO 23 KNOT WINDS AND 4 TO 6 FOOT SHORT PERIOD SEAS. WINDS WILL BE
A LITTLE LIGHTER THAN TODAY ON SUNDAY AND SUNDAY NIGHT WITH EXERCISE
CAUTION CONDITIONS POSSIBLE SUNDAY NIGHT.

MONDAY THROUGH SATURDAY...FAVORABLE WINDS AND SEAS ARE EXPECTED
MONDAY THROUGH MONDAY NIGHT IN ADVANCE OF THE TUESDAY PASSAGE OF A
COLD FRONT. ADVERSE MARINE CONDITIONS ARE ANTICIPATED TUESDAY AND
WEDNESDAY WITH SMALL CRAFT ADVISORIES LIKELY...AND A BRIEF PERIOD
OF GALE WARNINGS POSSIBLE. WINDS AND SEAS WILL IMPROVE FOR THURSDAY
AND FRIDAY BEFORE DEGRADING AGAIN FOR SATURDAY DUE TO THE PASSAGE
OF ANOTHER COLD FRONT.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

67/60
Hazardous weather outlook, Dec 22, 5:35 AM CST, 14 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
535 AM CST SAT DEC 22 2012

TXZ248>257-231145-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
535 AM CST SAT DEC 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENT AT AREA BEACHES TODAY AND
TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A CHANCE OF A LIGHT FREEZE ACROSS THE NORTHERN AND
WESTERN RANCHLANDS NEXT THURSDAY.

RIP CURRENT RISK WILL BE ELEVATED MUCH OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-231145-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
535 AM CST SAT DEC 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

WINDS INCREASE TODAY BUT SHOULD STAY JUST BELOW SMALL CRAFT
ADVISORY CONDITIONS.

SMALL CRAFT ADVISORIES ARE POSSIBLE TONIGHT FOR THE FAR OFFSHORE
WATERS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SMALL CRAFT ADVISORIES ARE POSSIBLE MONDAY WITH STRONG SOUTH
WINDS AND THEN LIKELY TUESDAY NIGHT...WEDNESDAY AND THURSDAY WITH
STRONG NORTH WINDS BEHIND A COLD FRONT. SEAS TO BECOME EXTREMELY ROUGH.

A GALE WARNING MAY BE NECESSARY ON TUESDAY NIGHT INTO EARLY
WEDNESDAY WITH GALE FORCE GUSTS POSSIBLE BEHIND THE COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 1:56 PM CSTFire Weather WatchBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more23 hr

Nearby

Small Craft Advisories in Texas, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.